MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY TRIAL KEEL S5-6; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK EFFICIENCY TRIAL KEEL S5-6; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Document review performed on 12 april 2018: lot 177042 : (b)(4) items manufactured and released on 06 february 2018 expiration date: 2023-01-25; no anomalies found related to the problem and no anomaly found related to the problem on mat 22341; to date, (b)(4) items of the same lot have been already sold without any similar reported event.Prelimary investigation performed on 12 april 2018 by r&d product manager: the breakage of the trial keel could be due to different factors such as sclerotic bone, not enough preparation of the keel wings side with the risk of excessive impacting force for trial keel placement.
 
Event or Problem Description
During surgery when the surgeon was impacting the keel, the wing of the instrument broke.The surgeon used a secondary instrument to complete the surgery.

Brand Name
GMK EFFICIENCY TRIAL KEEL S5-6
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7425027
Report Number3005180920-2018-00230
Device Sequence Number16638451
Product Code LXH
UDI-Device Identifier07630030878572
UDI-Public07630030878572
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Catalogue Number11.01025
Device Lot Number177042
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR